Jump to content
Roxyrich

Reinstatement worries

Recommended Posts

Roxyrich

I know this is going to be controversial, but has anyone heard of anyone reinstating an ssri after an adverse reaction. 

You might just dismiss this and say no its impossible, once damaged by an ssri  in the form of an adverse reaction, there's no going back. 

This is where it gets controversial. 

Let's say your about to end it all , is it just game over ,or one would say , surely it's worth a try, in the ultimate form of life or death.

 

Share this post


Link to post
PoetJester

Hi Roxy

 

there was a recent post on SA from someone who had had a an adverse reaction to a reinstatement and had developed crushing fatigue that caused her to lose   her job and then had tried tiltrating up on a drug a few months after the adverse reaction and had posted an update about 2 weeks back saying the lion's share of their symptoms were now gone when she reached .4 mg of a drug whose name  I can't remember now.   Bellatrix was the poster.   .  Check out her story.

 

Poetjester

 

Edited by ChessieCat
removed quote

Share this post


Link to post
bheb

Curious about this too. Had an adverse reaction 10 months ago and it makes little sense for me to reinstate since it was a side effect not wd, but looking for anything 

Share this post


Link to post
StarChild

This is a very frustrating position to be in. I sympathise with you very deeply!

I had an adverse reaction when reinstating Fluoxetine (prozac) after almost 5 months out of a cold turkey. I solved it by reducing the dosage. 

I'm on 05 mg now and I'm better. I also realised that it was important for me to take the meds after eating whereas before I could pop 3 pills (60mg) on an empty stomach, I now can only take a quarter of one pill (05 mg) on a full stomach after my first meal of the day.

 

"Let's say your about to end it all , is it just game over ,or one would say , surely it's worth a try, in the ultimate form of life or death."

Its definitely worth a try!!! Don't give up just yet. Play with it, tinker, experiment and the light will eventually emerge.

Share this post


Link to post
xXShatteredXx
On 10/8/2017 at 10:16 AM, Roxyrich said:

I know this is going to be controversial, but has anyone heard of anyone reinstating an ssri after an adverse reaction. 

You might just dismiss this and say no its impossible, once damaged by an ssri  in the form of an adverse reaction, there's no going back. 

This is where it gets controversial. 

Let's say your about to end it all , is it just game over ,or one would say , surely it's worth a try, in the ultimate form of life or death.

 


This is kind of where I'm at only I had been on and off another SSRI Zoloft for years. When I was increasing I had a severe reaction and stopped it again. Been miserable since.. I've been off 9-10 months and have been debating about reinstating or not. I'm backed into a corner. Did you try this yet? If you did how did it go? 

Share this post


Link to post
Roxyrich

I didn't reinstate ,but I can't rule it out as im still quite ill.

As you've put it ,i feel cornered too.

Share this post


Link to post
JamesF

Just want to add an experience here. 

I reinstated after 8 months off. I was in severe withdrawals, housebound, extreme anxiety and insomnia. I felt incredibly jittery, weak and afraid to add anything to the mix. 

But since I was getting worse with time, I eventually decided to reinstate a small amount. 

Initially,  symptoms intensified. My nervous system seemed to have a reaction to the introduction of the drug. But I definitely do not think this was an "adverse reaction". Instead, I think these were standard onset effects in the context of a hypersensitive nervous system. 

Things got temporarily worse for ~2-3 weeks then gradually got about 50% improved, which is where I am now 2 months after reinstatement. 

If I had interpreted this temporary worsening of symptoms as an "adverse" reaction, I would not have known that I would get better. 

I feel that the language used on this site often determines members interpretation of what is happening to them. This can be valuable but also cause them to instantly classify symptoms as "adverse reactions", leading them to abruptly stop out of fear and not find out if they would improve.

 When starting SSRIs for the first time, there are usually onset effects. It's been my experience twice that this occurs in reinstatement too, but is usually a bit harsher due to the exhausted/anxious state. 


So in that sense, I had an "adverse reaction", things got worse. I did not interpret it this way, I just carried on and interpreted it as an onset effect, then I gradually got much better. 

I wish you luck and cant guarantee you will have the same experience I did

Jay

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.